MAUDE Adverse Event Report: BD NEXIVA¿ CLOSED IV CATHETER SYSTEM ¿ SINGLE PORT 20 GA 1.75 IN; INTRAVASCULAR CATHETER

BD NEXIVA¿ CLOSED IV CATHETER SYSTEM ¿ SINGLE PORT 20 GA 1.75 IN; INTRAVASCULAR CATHETER
Model Number 383518
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd nexiva¿ closed iv catheter system ¿ single port 20 ga 1.75 in experienced catheter splitting.The following information was provided by the initial reporter: product malfunction of ref 383518 bard nexiva closed iv catheter system 20g 1.75 in 1/1 x 45 mm.Used ultrasound to assist m placement of peripheral iv.During insertion of iv catheter, the plastic catheter split.Patient expressed feelings of pain and discomfort at that time.After withdrawing the iv from the unsuccessful iv placement attempt, this rn noted that the plastic catheter split apart from the needle during insertion.
 
Additional Manufacturer Narrative
Device expiration date: unknown.Fda notified: the initial reporter also notified the fda via medwatch #: (b)(4).Device manufacture date: unknown.Investigation summary: bd was unable to perform a thorough investigation as no sample, lot, or batch number were provided.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD NEXIVA¿ CLOSED IV CATHETER SYSTEM ¿ SINGLE PORT 20 GA 1.75 IN
Common Device Name
INTRAVASCULAR CATHETER
MDR Report Key12628256
Report Number1710034-2021-00883
Device Sequence Number3421621
Product Code FOZ
UDI-Device Identifier30382903835189
UDI-Public30382903835189
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number383518
Device Catalogue Number383518
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2021
Initial Report FDA Received Date10/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1